MAUDE Adverse Event Report: CELESTICA DE MONTERREY S.A. DE C.V. ENDO CLIP; CLIP, IMPLANTABLE

CELESTICA DE MONTERREY S.A. DE C.V. ENDO CLIP; CLIP, IMPLANTABLE
Model Number 176620
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907); Fail-Safe Problem (2936)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic cholecystectomy, when closing the bile duct, the nurse test fired the clip applier su ccessfully before inserting to the trocar, but handle could not be squeezed with the jaws opened afterwards.A second clip applier was used and initial fire for bile duct ligation was successful.However, another clip popped out before firing and fell into patient cavity.The fallen clip was removed immediately using forceps as it was found visually.The user tried to operate the clip handle again, but the handle became unable to be squeezed.The ligation was performed with sutures instead.There was no patient injury.
 
Additional Manufacturer Narrative
D10.Concomitant prod: 176620 (176620 endoclip 5mm disp, lot number: t0a109x).Additional information: d10, g1, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted buckled pusher bar on endo clip device due to excessive force applied to the jaws by the end user.It was reported that the clip(s) were unintentionally ejected from the jaws, a component disengaged/disassociated from the device into the surgical cavity and the safety interlock deployed prior to all staples or clips firing.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.These issues may occur under the following conditions: 1) if the load indicator printed on the distal end of the instrument shaft has not cleared the distal end of the cannula and the instrument is fired.2) if a heavy load is applied to the side of the jaw which partially closes it during the clip loading process.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: attempts to load clips into the device jaw without full clearance of the trocar sleeve, and full visibility to the word ¿load¿ can result in device failure, malfunction, and/or malformed clips.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO CLIP
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
CELESTICA DE MONTERREY S.A. DE C.V.
calle octava #102
parque industrial monterrey
apodaca nuevo leon
MX 
Manufacturer (Section G)
CELESTICA DE MONTERREY S.A. DE C.V.
calle octava #102
parque industrial monterrey
apodaca nuevo leon
MX  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key15104707
Report Number3003139373-2022-00185
Device Sequence Number12076097
Product Code FZP
UDI-Device Identifier10884521057876
UDI-Public10884521057876
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number176620
Device Catalogue Number176620
Device Lot NumberT0A109X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer10/04/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient SexUnknown